I'm currently coming of 30 mg mirtazapine and going onto 50 mg sertraline. This is due to severe Anxiety and Depression. I only see and feel maybe 1 good day out of 15 days. Desperately in need of better medication. Is there hope for me? I want my life back...
Changing of medication. mirtazapine 30 mg to sertraline 50mg. What side affects are there ahead?
Question posted by Bigbadtoe50 on 20 July 2021
Last updated on 1 August 2021
I currently take both mirtazapine and sertraline for major depression, and you may or may not know, mirtazapine is a stronger antidepressant and 30 is a medium dosage, I have the same dosage. Along with that I take 10 mg sertraline, which is an ssri, a first line medicine given for depression, this med is probably the most prescribed antidepressants, and people with low levels of depression can live off just sertraline. Now, 50 mg of sertraline is a high amount, I've heard of 10, 20 mg dosages, maybe the doctor wants you to take this med because it works for a lot of people, and has overall less side effects, have and this medicine is exactly the opposite of mirtazapine, it's a day time med unlike mirtazapine that causes drowziness, I have it at night hence, and take sertraline mid afternoon to keep me going. It seems to me the doctor is trying less intense meds cause that's the goal eventually. However, I do not actually know why your doctor decided this.
Aside all this information, personally, when you say you have 1 good day out of 15, it is not good at all, I feel alarmed, I call my psychiatrist every ten days, and if I felt suicidal even like once or twice during that time, she wouldn't stop the med I'm taking, rather, increase the dosage and/or add another type of antidepressant, EVERY TEN DAYS, so as to completely eradicate any self harm thoughts, that's the very basic goal, then comes physical and mental well-being, so on and so forth. My depression has been improving over the months, this type of treatment does actually work, and also make sense. I feel like you are not getting enough treatment.
Sorry for the long answer. Briefly, 1/15 good days is a terrible sign and if the 50 mg sertraline hasn't helped in 15 days, there needs to be more meds added, or something else, to add on to the treatment, to make you feel at least comfortable. All the best dear, hope things get better.
You may want to ask your doctor to help you wean off the mirtazapine especially if you've been taking it for a long time to avoid any discontinuation symptoms.
The most common side effects of sertraline are drowsiness OR insomnia, nausea, headache, and increased anxiety. These side effects are usually mild and resolve within just a few days to a week or so. Keep in mind that many people have no side effects at all. If you do experience them you can talk to your doctor or pharmacist about suitable remedies... many are OTC.
Sertraline is an excellent choice for both depression and anxiety. In fact, sertraline is one of only a few antidepressants that are FDA approved for treating anxiety disorders.
You can expect to start seeing some improvements within the first two weeks and it may take 4-6 weeks to feel the full benefits of this medication.
Stay positive and don't let your anxiety over whether or not you'll get relief keep you feeling down and out. You will feel better soon!
PS, if you have concerns along the way you can always feel free to post them here, okay?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.